Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Diagrams of divide links

Author: Sergei Chmutov
Journal: Proc. Amer. Math. Soc. 131 (2003), 1623-1627
MSC (2000): Primary 57M25
Published electronically: October 15, 2002
MathSciNet review: 1950295
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Recently N. A'Campo suggested a construction of a link from a generic immersion of a curve into a 2-disk. It is tightly related to the singularity theory. In this paper, we give a simple procedure to draw a diagram of the link from a picture of the curve.

References [Enhancements On Off] (What's this?)

  • 1. Norbert A’Campo, Le groupe de monodromie du déploiement des singularités isolées de courbes planes. I, Math. Ann. 213 (1975), 1–32 (French). MR 0377108,
  • 2. Norbert A’Campo, Real deformations and complex topology of plane curve singularities, Ann. Fac. Sci. Toulouse Math. (6) 8 (1999), no. 1, 5–23 (English, with English and French summaries). MR 1721511
    Norbert A’Campo, Erratum: “Real deformations and complex topology of plane curve singularities”, Ann. Fac. Sci. Toulouse Math. (6) 8 (1999), no. 2, 343. MR 1751447
  • 3. Norbert A’Campo, Generic immersions of curves, knots, monodromy and Gordian number, Inst. Hautes Études Sci. Publ. Math. 88 (1998), 151–169 (1999). MR 1733329
  • 4. N. A'Campo, Private communication, January, 2001.
  • 5. V. I. Arnol′d, Topological invariants of plane curves and caustics, University Lecture Series, vol. 5, American Mathematical Society, Providence, RI, 1994. Dean Jacqueline B. Lewis Memorial Lectures presented at Rutgers University, New Brunswick, New Jersey. MR 1286249
  • 6. V. I. Arnol′d, S. M. Guseĭn-Zade, and A. N. Varchenko, Singularities of differentiable maps. Vol. II, Monographs in Mathematics, vol. 83, Birkhäuser Boston, Inc., Boston, MA, 1988. Monodromy and asymptotics of integrals; Translated from the Russian by Hugh Porteous; Translation revised by the authors and James Montaldi. MR 966191
  • 7. W. Burau, Kennzeichnung der Schlauchknoten, Abh. Math. Sem. Univ. Hamburg, 9 (1932) 125-133.
  • 8. O. Couture and B. Perron, Representative braids for links associated to plane immersed curves, J. Knot Theory Ramifications 9 (2000), no. 1, 1–30. MR 1749500,
  • 9. S. M. Guseĭn-Zade, Intersection matrices for certain singularities of functions of two variables, Funkcional. Anal. i Priložen. 8 (1974), no. 1, 11–15 (Russian). MR 0338437
  • 10. M. Hirasawa, Visualization of A'Campo's fibered links and unknotting operations, to appear in Topology and its Applications.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 57M25

Retrieve articles in all journals with MSC (2000): 57M25

Additional Information

Sergei Chmutov
Affiliation: Department of Mathematics, The Ohio State University at Mansfield, 1680 University Drive, Mansfield, Ohio 44906

Keywords: Links, fibered links, link diagram, divide.
Received by editor(s): November 19, 2001
Received by editor(s) in revised form: December 17, 2001
Published electronically: October 15, 2002
Communicated by: Ronald A. Fintushel
Article copyright: © Copyright 2002 American Mathematical Society